Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2004, 7:58 PM MDT for Jefferson County, Colorado. It was in force for 47 min. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2004, 7:58 PM MDT (01:58 UTC)
- Expired
- Jun 8, 2004, 8:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Jefferson County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | O.44 INCH RAIN IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | O.44 INCH RAIN IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | O.44 INCH RAIN IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | O.44 INCH RAIN IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | O.44 INCH RAIN IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | 0.44 INCH RAINFALL IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | 0.44 INCH RAINFALL IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | 0.44 INCH RAINFALL IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | 0.44 INCH RAINFALL IN 15-20 MINUTES |
| Jun 8, 8:17 PM MDT | HAIL 0.75 | Genesee, CO | 0.44 INCH RAINFALL IN 15-20 MINUTES |
| Jun 8, 8:25 PM MDT | HAIL 0.88 | Genesee, CO | |
| Jun 8, 8:25 PM MDT | HAIL 0.88 | Genesee, CO | |
| Jun 8, 8:25 PM MDT | HAIL 0.88 | Genesee, CO | |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAINFALL IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAINFALL IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAINFALL IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAINFALL IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAINFALL IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAIN IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAIN IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAIN IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAIN IN 15 MINUTES |
| Jun 8, 8:34 PM MDT | HAIL 0.75 | 3 Nne Genesee, CO | 0.52 INCH RAIN IN 15 MINUTES |
| Jun 8, 8:36 PM MDT | HAIL 1.5 | 1 Nne Golden, CO | |
| Jun 8, 8:36 PM MDT | HAIL 1.5 | 1 Nne Golden, CO | |
| Jun 8, 8:38 PM MDT | HAIL 0.75 | 2 N Golden, CO | |
| Jun 8, 8:38 PM MDT | HAIL 0.75 | 2 N Golden, CO | |
| Jun 8, 8:38 PM MDT | HAIL 0.75 | 2 N Golden, CO | |
| Jun 8, 8:38 PM MDT | HAIL 0.75 | 2 N Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 0.75 | 1 Wsw Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 0.75 | 1 Wsw Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 0.75 | 1 Wsw Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 0.75 | 1 Wsw Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 1.5 | Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 1.5 | Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 1.5 | Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 1.5 | Golden, CO | |
| Jun 8, 8:46 PM MDT | HAIL 1.5 | Golden, CO | HAIL DENTED TRUCK...BROKEN WINDSHIELD...WATER ROSE TO BOTTOM OF TRUCK DOOR PARKED ON MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:55 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WUUS55 KBOU 090158 SVRBOU COC059-090245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 758 PM MDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 845 PM MDT * AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KITTREDGE...OR ABOUT 19 MILES WEST OF DENVER...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WEST CENTRAL ARVADA...GOLDEN...WEST CENTRAL LAKEWOOD...BERGEN PARK... EVERGREEN...IDLEDALE...INDIAN HILLS...KITTREDGE...MORRISON...RED ROCKS PARK...ROCKY FLATS...TINY TOWN AND WHITE RANCH OPEN SPACE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3991 10540 3959 10540 3959 10517 3991 10519 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE JUN 8 2004 .SHORT TERM...TNGT-WED...POST-FRONTAL LO LEVEL UPSLP FLO HAS INCREASED LO LEVEL MOISTURE AND COOLED TEMPS OVR HI PLAINS THIS AFTN. COOL AIR MASS OVR PLAINS HAS CAPPED ALL CONVECTION BUT MDLS SHOW SUM COOLING ALF BY 00Z THAT WILL BREAK THE CAP. CAPES ARE QUITE HIGH WHEN THIS OCCURS WITH FCST CAPE AT DEN OVR 2500J/KG. THUS THERE IS A THREAT OF SVR TSTMS THIS EVE. RETURN FLO WILL OCCUR OVR PLAINS ON WED BUT FCST CAPES ARE LESS THAN 700J/KG. WILL KEEP POPS LOW ATTM. TEMPS WILL BE ABOUT THE SAME AS TODAY. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GUIDANCE. .LONG TERM DISCUSSION...WEDNESDAY NIGHT INTO THURSDAY...THE SWLY FLOW ALF OVER COLORADO WILL INCREASE AS A PACIFIC TROF OVER NRN NV WEDNESDAY NIGHT...SHIFTS NORTHEAST INTO WYOMING BY THURSDAY AFTN. MAIN DYNAMICS WITH THIS TROF ARE PROGGED TO RMN TO THE W AND N OF THE CWFA FOR THE MOST PART. IN THE LOWER LEVELS A STRONG SELY FLOW WILL BE IN PLACE THROUGH WEDNESDAY EVENING...WITH GOOD LOW LEVEL MSTR ASSOCIATED WITH IT SO THERE COULD BE SOME FAIRLY STG CELLS OVR THE NORTHEASTERN PLAINS AT THAT TIME AS THE WIND SHEAR PROFILE GETS INCREASES. ON THURSDAY MORNING HOWEVER THE FLOW AT THE SFC AND ALF WILL BE SOUTHWESTERLY...WHICH WILL SHIFT THE LOW LEVEL THETA-E RIDGE E TOWARDS KANSAS. QUITE A RANGE OF CAPES BY LATE THURSDAY AFTERNOON WITH VALUES ONLY AROUND 100 J/KG AT DENVER AND AROUND 2800 J/KG FROM THE SIDNEY NEBRASKA ETA BUFFER SOUNDING. WILL KEEP ANY POTENTIAL FOR THUNDERSTORMS ON THURSDAY EAST OF THE URBAN CORRIDOR. ON FRIDAY ...A DRIER AND MORE ZONAL FLOW WILL BE IN PLACE OVER COLORADO WITH THE FLOW INCRG AND BECOMING MORE SWLY AHD OF ANOTHER APPROACHING STORM SYSTEM. THE ECMWF APPEARS TO SHOW ONE CONSOLIDATED TROF MOVING OVR COLORADO SATURDAY NIGHT...WHILE THE GFS (AVN) SLIPS A WEAKER SYSTEM ACROSS COLORADO SATURDAY NIGHT...AND ANOTHER ONE ACROSS THE STATE BY SUNDAY AFTERNOON. ALL MODELS BRING ITS ASSOCIATED COLD FRONT MOVING THROUGH THE CWFA ON SUNDAY. FOR NOW WILL THROW SOME ISOLD POPS IN THE MOUNTAINS ON SATURDAY AFTN/EVNG ...AND BROAD BRUSH A SLIGHT CHANCE OF STORMS FOR THE ENTIRE CWFA ON SUNDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
Hazardous weather outlook, Jun 8, 11:31 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1131 AM MDT TUE JUN 08 2004 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1131 AM MDT TUE JUN 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEASTERN COLORADO THIS EVENING. LOW LEVEL MOISTURE HAS RETURNED TO THE PLAINS TODAY BEHIND A COLD FRONT AND WILL CONTINUE TO STREAM INTO THE AREA ON UPSLOPE WINDS THROUGH TONIGHT. HOWEVER...WARMER AIR ALOFT WILL HINDER THUNDERSTORM DEVELOPMENT UNTIL EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON ALONG THE FRONT RANGE...WITH GUSTY WINDS AND LIGHTNING BUT LITTLE OR NO RAIN. STRONGER AND POSSIBLY SEVERE THUNDERSTORMS WILL DEVELOP OVER THE NORTHEASTERN PLAINS BY THIS EVENING WHERE THERE WILL BE A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA IN THE AFTERNOONS AND EVENING ON WEDNESDAY AND THURSDAY. IT WILL BE DRIER ON FRIDAY AND SATURDAY...WITH ANY THUNDERSTORM POTENTIAL CONFINED TO THE MOUNTAINS. SATURDAY NIGHT INTO SUNDAY...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHEAST PLAINS. UPSLOPE ASSOCIATED WITH THIS FRONT COULD HELP IMPROVE THE POTENTIAL FOR THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 400 PM MDT THIS AFTERNOON. GARD/COOPER
In the hours before
Local storm report, Jun 8, 5:54 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
554 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 3 N KUTCH 38.94N 103.87W
06/08/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
JUST A BIT BIGGER THAN DIME SIZE
&&
FBLocal storm report, Jun 8, 6:35 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
635 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL WESTCREEK 39.15N 105.17W
06/08/2004 0.75 INCH DOUGLAS CO AMATEUR RADIO
REPORTED OVER REPEATER. PASSED ON BY PUB
0552 PM HAIL 3 N KUTCH 38.94N 103.87W
06/08/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
JUST A BIT BIGGER THAN DIME SIZE
&&
FBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:07 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 113 min |
| Jun 8, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 65 min |
| Jun 8, 8:51 PM MDT | Flash Flood Warning | BOU | Adams, Denver, Jefferson | 3 hr |
| Jun 8, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 56 min |
| Jun 9, 1:55 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 50 min |
| Jun 9, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 56 min |
| Jun 9, 2:48 PM MDT | Tornado Warning | BOU | Arapahoe, Denver, Jefferson | 42 min |
| Jun 9, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 56 min |
| Jun 9, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jun 9, 3:32 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 58 min |
| Jun 9, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 59 min |
| Jun 9, 4:18 PM MDT | Tornado Warning | BOU | Adams | 42 min |
| Jun 9, 4:39 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Jun 9, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 62 min |
| Jun 9, 4:57 PM MDT | Tornado Warning | BOU | Adams | 63 min |
| Jun 9, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 52 min |
| Jun 9, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 59 min |
| Jun 9, 5:52 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 53 min |
| Jun 9, 5:59 PM MDT | Tornado Warning | BOU | Morgan | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.